MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of device deformity and exposed thread was reported.A returned device assessment could not be performed as the device was not returned for analysis; however, two images were received for analysis that appeared to show a thread protruding from he waist of device.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 28mm amplatzer septal occluder was chosen for implant using a 10f amplatzer torqvue delivery system.There was no problem seen on the device during preparation.During procedure, a deformation of the device was seen.The central part of the device was torn after recapture and rinsing.There was a loose thread between the two discs.There was no interaction with the cardiac structures during deployment, and no angulation or kink was noted in the delivery system.The device was not implanted.A 30mm amplatzer septal occluder was successfully implanted instead.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14665520
Report Number2135147-2022-00369
Device Sequence Number5937339
Product Code MLV
UDI-Device Identifier05415067019325
UDI-Public05415067019325
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number7395483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2022
Initial Report FDA Received Date06/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DS, 9-ITV10F45/80, 7387178
Patient Age45 YR
Patient SexFemale
Patient Weight62 KG